..I had my first, one and only shot in September, but I hated it (severe emotional disturbance/moodiness/depression that wasn't there before), so I never had another. It's now May, eight months later, and I haven't so much as spotted since getting the shot, let alone had a period. Does this sound okay? I was hesitant to get the shot at all due to issues like rough PMS (was afraid I would be in perpetual PMS), chronic migraine, cystic acne, and weight gain on mini pill, but my GYN convinced me to try it since I needed something due to the prophylactic migraine meds I take, and many other methods of BC are contraindicated for me. I never missed a period before in my life or was irregular unless pregnant. I was confirmed not to be pregnant. So, is it normal with Depo for menses to stop totally for eight months in a 34 year old from just one shot?
I don't have an answer to your question but I was wondering when the emotional symptoms you experienced went away? I had my first Depo shot on March 2, 2015 (so a little over 2 months ago) and it has turned my life upside down. I have been experiencing severe depression and anxiety, night sweets, nightmares, no sex drive, hot flashes. I have lost 10 lbs and did not have the weight to lose. I'm weak, exhausted and an emotional wreck. I have also been bleeding for 46 days straight. My doctor said these negative side effects would go away after 3 months but they do not feel like they are getting better.
I would greatly appreciate your feedback. I haven't found anyone else that has had this same experience.
My doctor told me that since the drug is in your system for a full year I could be bleeding for that long... So maybe it is "normal"!!! If you ask me nothing is normal about this drug. Every single day I wish I could go back in time and make a different decision than I made that day.
This is my second time on Depo. The first was back in 2006-2007. In Nov 2006 I had my first shot. I spotted for 3 months straight. In Feb 2007 I went in and spoke to my doctor who told me that most likely a second shot would stop the spotting. It worked. No period/spotting for 18 months. Only had the 2 shots back then. This time I got my first shot in May. Same thing continuous spotting. I'm hoping the second shot will take care of that again. I've been told it can take up to 2 years for your system to return to normal (if you decide to try to conceive). Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2013 • 1 answer
Depo-Provera Contraceptive - I gained 40kg in the month following commencement of depo-provera. This
Posted 4 Feb 2014 • 1 answer
Posted 1 Dec 2014 • 1 answer
Posted 15 Jun 2015 • 2 answers
Posted 11 Nov 2017 • 1 answer